Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

MEDICINE

i HAVE BEEN ON ZOLOFT FOR ABOUT 3 YEARS. STARTED OUT WITH 75 MG AND NOW AM i 100MG.  i STARTED TO WEEN MYSELF OFF AND ENDED UP IN THE eR ABOUT 4 TIMES, WITH ANXIETY.  i AM A TOTALLY HYPOCONDRIAC.  i STARTED TO GET RACING THOUGHTS SO THEM ADDED kLONOPIN 1MG.  3 WEEKS AGO i WOKE UP WITH PAINS THROUGH STOMACH AND NUMEROUS TESTS WHICH CAME BACK FINE, MY DOCTOR WHO IS READY TO THROTTLE ME BECAUSE OF ALL THESE TESTS.  i HAVE NOT BEEN THE SAME SINCE. ANXIETY, FOGGINESS,ETC.  i AM ALSO GOING THROUGH A DIVORCE AND HAVE A ROUGH YEAR.  i'M 5;7 FEMALE AND LOST ABOUT 30 LBS DUE TO STRESS.  i WEIGH ABOUT 116LBS NOW.  mY COUSIN IS A PHARMACIST AND SHE THINKS BECAUSE OF MY WEIGHT LOST THAT MY ANXIETY IS NOT WORKING RIGHT.  i HAVE SEEN A THERAPIST FOR YEARS AND SHE IS SENDING ME TO A PSYCOTRIST ON TUES TO SEE ABOUT MY MEDS.  mY COUSIN TOLD ME TO TAKE 50 MG OF ZOLOFT IN THE MORNING, 50MG IN THE AFTERNOON, 50MG AT NIGHT AND SEE WHAT HAPPENS, SO i ADDED ANOTHER 50 YESTERDAY. AND MY KLONOPIN i USUALLY TAKE ONE A DAY.  dO YOU THINK MY MEDICINE SHOULD BE CHANGED, UP MY DOSAGE OF ZOLOFT,??/  i 'M AFRAID TO CHANGE MEDICATION AFTER SO LONG, BUT IF IT WILL HELP, i"M DESPERATE..
4 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
You should definetly think about changing medication, but don't rely on your cousin to be your doctor.  Your psychiatrist specializes in medication management and there are even better medications than zoloft to try at the right dose.
Avatar universal
Dont ever ween yourself off of a medication w/out professional supervision.  I was on Zoloft for 6 years and realized I was starting to have anxiety and depression again.  My doctor suggested I switch my medications.  I tried a few before I finally felt sane again.  I'm on Lexapro now.  A medication change is probably what you need.  Stick w/the kalonopin and tell your doctor that you don't feel as if the Zoloft is working for you anymore.  He will give you a whole list of options.  Good luck!
Avatar universal
I completely agree with sparkeler, i once tried to ween myself off klonopin on my own, take it from me, not a good idea. Make sure a doctor knows your doing it and tells you exactly how. Coming off zoloft you are deff gonna get some rebound anxiety, but that shouldn't last too long, and unfortunately, if you have anxiety, coming off any kind of SSRI or any medication for anxiety will throw you into some form of rebound, hopefully your psych will know exactly what to give you, i was just prescribed cymbalta, i've been on pretty much every other med. So dont feel like your alone, good luck with everything, hope it works out for ya.
Avatar universal
I was on lexapro for almost a year when I decided to take myself off to try to have a baby, after 5months of trying and no luck, the anxiety was beginning to build of how long I could keep being off the medicine or have a relapse.  Also for a little more backround, I have a 13 year old daughter who I worry alot about she is a great kid but has a really up and down relationship with her father(my ex-husband), he gets upset with her and doesn't speak to her for a week this time it is almost 2, that adds the anxiety along with everything else anyway, I had some bad news about a friend a couple weeks ago and that just sent me over the edge and I lost it. I can't eat, however unlike last time I am thankfully able to sleep. I just feel nervous and jittery and a lump in my stomach all the time.  I don't want to let my daughter know anything is wrong and my husband I just feel guilty because I can't function normally, he is a super guy but I know he doesn't understand and is frustrated even though he says it is okay.  I went to the doctor a week ago and now am back on the lexapro.  she gave me xanax to help til the lexapro kicks in but I am afraid to take it and think I won't be able to tell when the medicine kicks in.  I do have a lot of ups and downs at all different times so I do get some relief but don't know why I can't just stay steady or feel better longer and function,  I know they say it takes time to kick in but after a week I thought it would be more level by now.  I think I was better a lot faster last time I went on it, I know it is working because I do feel better some of the time but still am scared that I will never feel like myself again.  I am usually the one able to help everyone else and now just feel totally alone.  any input helps.  It really helps to know someone else knows what this is. I keep telling myself I will be better soon but when I feel better than don't again I am more anxious and disappointed.  

Hope all of you are on your way up  I know how you feel I got better last time , and I will again... right?

thanks for any input you have
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area